A generalized Stefan problem in a diffusion model with evaporation

B.W. van de Fliert, R. van der Hout

    Research output: Contribution to journalArticleAcademicpeer-review

    8 Citations (Scopus)
    35 Downloads (Pure)

    Abstract

    A model for species diffusion is presented,with evaporation at a moving free boundary. The resulting problem resembles a one-phase Stefan problem with superheating,but the usual Stefan condition at the moving boundary is replaced by a version which,in the classical setting, would violate conservation of energy. In the fast evaporation limit,ho wever,the problem reduces to a classical nonlinear Stefan problem with negative latent heat.
    Original languageEnglish
    Pages (from-to)1128-1136
    JournalSIAM journal on applied mathematics
    Volume60
    Issue number4
    DOIs
    Publication statusPublished - 2000

    Fingerprint

    Stefan Problem
    Moving Boundary
    Diffusion Model
    Evaporation
    Latent heat
    Violate
    Free Boundary
    Nonlinear Problem
    Conservation
    Heat
    Energy
    Model

    Keywords

    • Species diffusion
    • Stefan problem

    Cite this

    van de Fliert, B.W. ; van der Hout, R. / A generalized Stefan problem in a diffusion model with evaporation. In: SIAM journal on applied mathematics. 2000 ; Vol. 60, No. 4. pp. 1128-1136.
    @article{121e8be2000c44f48a47e3db7d575082,
    title = "A generalized Stefan problem in a diffusion model with evaporation",
    abstract = "A model for species diffusion is presented,with evaporation at a moving free boundary. The resulting problem resembles a one-phase Stefan problem with superheating,but the usual Stefan condition at the moving boundary is replaced by a version which,in the classical setting, would violate conservation of energy. In the fast evaporation limit,ho wever,the problem reduces to a classical nonlinear Stefan problem with negative latent heat.",
    keywords = "Species diffusion, Stefan problem",
    author = "{van de Fliert}, B.W. and {van der Hout}, R.",
    year = "2000",
    doi = "10.1137/S0036139997327599",
    language = "English",
    volume = "60",
    pages = "1128--1136",
    journal = "SIAM journal on applied mathematics",
    issn = "0036-1399",
    publisher = "Society for Industrial and Applied Mathematics Publications",
    number = "4",

    }

    A generalized Stefan problem in a diffusion model with evaporation. / van de Fliert, B.W.; van der Hout, R.

    In: SIAM journal on applied mathematics, Vol. 60, No. 4, 2000, p. 1128-1136.

    Research output: Contribution to journalArticleAcademicpeer-review

    TY - JOUR

    T1 - A generalized Stefan problem in a diffusion model with evaporation

    AU - van de Fliert, B.W.

    AU - van der Hout, R.

    PY - 2000

    Y1 - 2000

    N2 - A model for species diffusion is presented,with evaporation at a moving free boundary. The resulting problem resembles a one-phase Stefan problem with superheating,but the usual Stefan condition at the moving boundary is replaced by a version which,in the classical setting, would violate conservation of energy. In the fast evaporation limit,ho wever,the problem reduces to a classical nonlinear Stefan problem with negative latent heat.

    AB - A model for species diffusion is presented,with evaporation at a moving free boundary. The resulting problem resembles a one-phase Stefan problem with superheating,but the usual Stefan condition at the moving boundary is replaced by a version which,in the classical setting, would violate conservation of energy. In the fast evaporation limit,ho wever,the problem reduces to a classical nonlinear Stefan problem with negative latent heat.

    KW - Species diffusion

    KW - Stefan problem

    U2 - 10.1137/S0036139997327599

    DO - 10.1137/S0036139997327599

    M3 - Article

    VL - 60

    SP - 1128

    EP - 1136

    JO - SIAM journal on applied mathematics

    JF - SIAM journal on applied mathematics

    SN - 0036-1399

    IS - 4

    ER -